Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 99, NWS Jackson, MS

September 21, 2009Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Sep 21, 2009, 9:31 PM CDT for Leake County, Mississippi. It took effect at Sep 25, 2009, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 9:31 PM CDT (02:31 UTC)
In effect from
Sep 25, 2009, 7:00 AM CDT
Expired
Sep 22, 2009, 8:42 PM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yockanookany River near Ofahoma (OFAM6).

Action stage
18 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 21, 8:13 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 21, 8:13 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT MON SEP 21 2009

.UPDATE...MOST OF THE ACTIVE CONVECTION APPEARS TO BE TAKING A
BREATHER AND HAVE ALLOWED FFA TO EXPIRE FOR OUR NERN PORTIONS FOR
NOW. A FEW LOCAL WRF RUNS INDICATE SOME REDEVELOPMENT OF SHRA/TSRA
OVER NRN HALF OF THE CWFA AFTER 10 PM OR SO AND THESE CONTINUE
LIFTING NWD OVERNIGHT. WILL PROBABLY UPDATE PACKAGE AGAIN BEFORE 02Z
TO LOWER POPS FOR SRN PORTIONS. THE BIGGER FOCUS WILL BECOME THE
EVOLUTION OF LINEAR MCS MOVING THROUGH THE OZARKS INTO OUR SOUPY
AIRMASS TUESDAY MORNING. MODELS TEND TO WEAKEN THIS SYSTEM RATHER
DRAMATICALLY BUT AM NOT CONVINCED THAT THIS WILL BE THE CASE. IT
SEEMS THE PRE-FRONTAL TSRA OUTFLOW FROM THIS COMPLEX WILL PROGRESS
FARTHER THAN MODELS ARE DEPICTING AND HAVE KEPT MENTION FOR STRONG
STORMS IN FOR TUESDAY AFTERNOON/EVENING IN UPDATED HWOJAN AS WELL AS
REINTRODUCING RISK FOR HEAVY RAINS FOR THE HIGHWAY 82 CORRIDOR FOR
TUESDAY NIGHT INTO WEDNESDAY WITH STALLING SYSTEM. UPPER THERMAL
PATTERN NOT CHANGING MUCH BEFORE THURSDAY AS 300MB ANTICYCLONE STAYS
ANCHORED IN THE WRN GULF KEEPING A RIGHT ENTRANCE DIFFLUENT REGION IN
THE NEIGHBORHOOD OF THE LOWER MS VALLEY./40/

REST OF PREVIOUS DISCUSSION...FOR THU-FRI...MODELS ARE OFFERING
SIMILAR SOLUTIONS ON THE GENERAL PATTERN WITH A LARGE UPPER LOW OVER
THE ROCKIES AND SUBSEQUENT UPPER RIDGE OVER THE GULF STATES. THE EURO
IS THE SLIGHT OUTLIER AS IT DOES NOT RETROGRADE THE UPPER LOW AS MUCH
AND KEEPS HEIGHTS A TAD LOWER OVER OUR AREA. ADDITIONALLY...IT IS
MORE PROGRESSIVE WITH THE EVOLUTION OF THE SYNOPTIC FEATURES AND
PUSHES IN BETTER LIFT OVER THE WEEKEND AND IN A QUICKER FASHION.
HOWEVER...BEFORE THAT OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL
SUPPORT THE BUILDING RIDGE OVER THE AREA AND FOR THE LATTER HALF OF
THE WEEK AND NO MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP
WE HAVE BEEN SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE
AND PWATS WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT
ISO/SCT SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS
AND I WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE
ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ
WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT
MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE
PRIMARY TIMES FOR CONVECTION.

FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT
MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE
GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE
TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE
FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING
THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES
FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS
THROUGH ALL THOSE PERIODS./CME/  NOTE: DAYTIME MODEL CYCLES OFFERING
STRONGER SUPPORT FOR A SATURDAY NIGHT FRONTAL PASSAGE INSTEAD OF
WAITING UNTIL MONDAY AND WILL TREND FORECAST IN THAT DIRECTION./40/

AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS
RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND.
GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS
WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW
TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE
AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN
EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY
THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS
WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/

&&

.AVIATION...MOSTLY VFR CLOUD LAYERS LEFT OVER EARLY THIS EVENING WITH
TSRA DIMINISHING. IFR TO LIFR CEILINGS AND VISIBILITIES ARE INDICATED
REDEVELOPING LATER TONIGHT BY THE MODELS 05-10Z WITH THE GREATEST
CONFIDENCE OF LIFR CONDITIONS OCCURRING IN THE ERN MS. CONDITIONS
WILL BE SLOW TO IMPROVE TUESDAY MORNING BUT MVFR CONDITIONS SHOULD
PREVAIL AGAIN BY 16Z. A BRIEF PERIOD OF VFR CONDITIONS MAY BE
OBSERVED BEFORE AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOP. GREATEST
COVERAGE OF STORMS IS EXPECTED TO BE OVER THE NORTH AND WEST FOR
TUESDAY AFTERNOON WITH OUTFLOW BOUNDARY FROM OZARKS CONVECTION./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  87  71  87 /  31  82  45  58
MERIDIAN      71  86  70  89 /  48  65  31  26
VICKSBURG     71  88  70  86 /  24  81  57  72
HATTIESBURG   73  87  72  90 /  37  75  35  24
NATCHEZ       72  87  71  85 /  30  83  54  68
GREENVILLE    71  88  70  84 /  24  64  61  79
GREENWOOD     71  86  70  86 /  29  66  52  76

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 21, 7:36 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT MON SEP 21 2009

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-230045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
736 PM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS THE REGION.
FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL RAINS OF 1 TO
2 INCHES AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS...
ESPECIALLY WEST OF THE NATCHEZ TRACE PARKWAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ADDITIONAL LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY AS A FRONTAL SYSTEM STALLS OVER THE REGION. RESIDENTS IN
FLOOD PRONE AREAS SHOULD STAY IN TOUCH WITH LATER FORECASTS.
OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
FROM THURSDAY THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

ARZ074-075-MSZ018-019-025>039-044>046-230045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
736 PM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS THE REGION.
FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL RAINS OF 1 TO
2 INCHES AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS...
ESPECIALLY WEST OF THE NATCHEZ TRACE PARKWAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ADDITIONAL VERY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY AS A FRONTAL SYSTEM STALLS OVER THE REGION. RECENT HEAVY
RAINS...ESPECIALLY ACROSS THE HIGHWAY 82 CORRIDOR...HAS SET THE
STAGE FOR POSSIBLE FLOODING FROM THESE NEW RAINS AND RESIDENTS SHOULD
STAY IN TOUCH WITH LATER FORECASTS. OTHERWISE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW FROM THURSDAY THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Sep 21, 7:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     8 SE MERIDIAN           32.30N 88.62W
09/21/2009  U0.00 MPH        LAUDERDALE         MS   LAW ENFORCEMENT

            ONE TREE DOWN ALONG HWY 19S NEAR WHYNOT.

0440 PM     TSTM WND GST     10 NNW MERIDIAN         32.51N 88.78W
09/21/2009  U0.00 MPH        LAUDERDALE         MS   LAW ENFORCEMENT

            ONE TREE BLOWN DOWN AT THE INTERSECTION OF HIGHWAY 495
            AND OAK RIDGE PLACE.

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:45 PM CDTRiver Flood WarningJANAttala, Holmes11 days
Sep 21, 9:31 PM CDTRiver Flood WarningJANAttala23 hr
Sep 22, 1:02 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Sep 22, 2:09 AM CDTSevere Thunderstorm WarningJANHumphreys51 min
Sep 22, 3:59 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more15 hr
Sep 22, 4:04 AM CDTRiver Flood WarningJANNoxubee8 days
Sep 22, 4:35 PM CDTFlash Flood WarningJANRankin115 min
Sep 22, 4:46 PM CDTFlash Flood WarningJANHinds, Madison119 min
Sep 22, 6:56 PM CDTFlash Flood WarningJANNeshoba2 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.